Drought, Boone
- When
- February 1, 12:00 AM CST to February 9, 12:00 PM CST
- Where
- Boone forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
After above normal precipitation during January 2006, extreme drought conditions were lowered to severe across all of northern Illinois on Feburary 9th. Although soil moisture was still below normal, precipitation during the month of Feburary 2006 was above normal at many locations.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
After above normal precipitation during January 2006, extreme drought conditions were lowered to severe across all of northern Illinois on Feburary 9th. Although soil moisture was still below normal, precipitation during the month of Feburary 2006 was above normal at many locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 31, 10:40 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1040 PM CST TUE JAN 31 2006 .DISCUSSION... 255 PM CST SEVERAL WEAK SYSTEMS TO MOVE NORTH AND SOUTH OF THE REGION THRU THE END OF THE WEEK WITH THE WEEKEND LOOKING COLDER...UNSETTLED AND UNCERTAIN. CLIPPER LIKE SYSTEM MOVING ACROSS SOUTHERN CANADA THIS EVENING. THE BULK OF THIS PRECIP REMAINS NORTH OF THE CWA BUT A FEW LIGHT SHOWERS MAY SLIDE INTO FAR NORTHERN IL OVERNIGHT. TEMPS SHOULD HOLD IN THE MID 30S MOST OF THE NIGHT...POSSIBLY DIPPING TO NEAR FREEZING BY MORNING. ANY PRECIP THAT DOES FALL SHOULD BE VERY LIGHT SPRINKLES...MAYBE A FEW FLURRIES. THIS QUICKLY DEPARTS WED MORNING WITH SOME CLEARING POSSIBLE BY WED AFTERNOON. HOWEVER...JUST LIKE TODAY HIGH TEMPS ON WEDNESDAY MAY TURN OUT TO BE COOLER IF CLEARING IS SLOWER THAN EXPECTED. BY WEDNESDAY NIGHT ANOTHER LOW IS MOVING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WHILE ANOTHER SYSTEM LIFTS NE INTO THE OH VALLEY. THESE SYSTEMS APPEAR TO REMAIN SEPARATE AND NOT MERGE. HAVE MAINTAINED LOW CHANCE POPS OF RAIN THURS AFTERNOON BUT BEST CHANCES WILL BE IN THE SOUTHERN COUNTIES WITH MOST AREAS SEEING AN INCREASE IN CLOUDS. UPPER TROF DIGS IN BEHIND THESE TWO SYSTEMS ON FRIDAY WITH COLDER AIR EXPECTED FOR THE WEEKEND. THIS SHOULD BE A GOOD SET UP FOR INSTABILITY SNOW SHOWERS FROM TIME TO TIME FRIDAY AFTERNOON INTO SATURDAY AFTERNOON. WOULD ALSO EXPECT SMALL DIURNAL CHANGES BETWEEN HIGHS AND LOWS OVER THE WEEKEND WITH THIS PATTERN. UPPER TROF BEGINS TO SHIFT EAST ON SUNDAY AND SFC HIGH PRESSURE BUILDS SOUTH ACROSS THE LAKES REGION SUNDAY NIGHT. WITH CLEARING... SUNDAY NIGHT MAY TURN OUT TO BE THE COLDEST IN SEVERAL WEEKS. ANOTHER FAST MOVING SYSTEM APPROACHES FROM THE CENTRAL PLAINS ON MONDAY AND LATEST TRENDS SHOWS IT MOVING ACROSS SOUTH/CENTRAL IL... SOUTH OF THE CWA. THE COLD AIR WILL BE IN PLACE MONDAY AND THE NORTH SIDE OF THIS SYSTEM WILL BE SNOW...SO THE TRACK WILL NEED TO BE WATCHED. && .AVIATION DISCUSSION FOR 00Z TAFS... 1040 PM CST PREVIOUS THINKING APPEARS ON TRACK. MID LEVEL OVERCAST SPREADING ACROSS FCST AREA AT 04Z IN ZONE OF RELATIVELY STRONG LOW LEVEL THERMAL ADVECTION INTO MID/UPPER MS VLY THIS EVENING. DESPITE RADAR RETURNS...ONLY A FEW SPRINKLES REPORTED ACROSS NRN IA WITH CLOUD BASES GENERALLY AT OR ABOVE 8-9 KFT ALONG AND EAST OF THE MS RIVER. WILL CONTINUE TO SEE VFR MID CLOUDS THICKEN THRU THE NIGHT...WITH MINIMAL CHANCES OF SPRINKLES INTO TAF SITES FROM AFTER MIDNIGHT INTO WEDNESDAY MORNING. 00Z MODEL TSECTS/SOUNDINGS STILL SUGGESTING LOWER MVFR DECK TO SPREAD IN WITH/BEHIND MIDDAY COLD FROPA WED...IN FL012-020 FT RANGE. WINDS HAVE COME AROUND TO SOUTH...180-170 DEG FOR MOST PART. GRADIENT HAS TIGHTENED WITH WINDS RUNNING VCNTY 10 KTS SO HAVE BUMPED A COUPLE KNOTS OVERNIGHT. FROPA STILL APPEARS ON TRACK FOR MIDDAY WED WITH SHIFT TO THE WEST. RATZER && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CST TUE JAN 31 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-011200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CST TUE JAN 31 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-011200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CST TUE JAN 31 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492278, 5492279, 5492280, 5492281, 5492282, 5492283, 5492284, 5492285, 5492286, 5492287, 5492288, 5492289, 5492290, 5492291, 5492292.